MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 49/18; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 49/18; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9349-18
Health Effect - Clinical Code Pain (1994)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four submissions for the same event.The others are cc108390-line 186146-00091, cc108390-line 187579-00092 and cc108390-line 187581-00093.The device was received and an evaluation was conducted.Device history record review revealed nothing relevant to this event.The evaluation of the returned device revealed superficial scratches and abrasions noted on articulating surface.There are nicks and gouges on the non-articulating surface.The damages observed are consistent with the extraction marks.At this time, it cannot be determined how the device may have caused or contributed to the patient's experience.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that patient had original eclipse surgery in 2013.Glenoid ar-9105-03, (lot 1230011) (cc108390 line 186146), screw-ar-9301-02, (lot 1127024) (cc108390 line 187579), trunion-ar-9300-49cpc, (lot 1128006) (cc180390 line 187581), humeral head- ar-9349-18, (lot 947018) (cc180390 line 187584) were implanted.Follow-up serial x rays showed increasing lucent lines around the pegged glenoid.Patient had pain and decision was made to revise to a revers per surgeon.Revision took place on (b)(6) 2017.The humeral component was removed without issue.Sales rep noted that the eclipse prosthesis was extremely well fixed and the cage screw had complete bone through growth.The glenoid was loose and was removed by hand with pegs intact.Cement was removed from the glenoid.Autograft was taken from the iliac crest to address the bone defect in the glenoid.The allograft was prepared for the revers base plate in situ prior to harvesting the graft.The baseplate was then tried to match the bone defect.The bone graft and base plate were implanted and fixated with the baseplate screws.The rest of the revers surgical technique was followed to complete the case.Patient was a (b)(6) male, dob (b)(6).The following information was obtained from patient medical records provided (b)(6) 2017: operative report (b)(6) 2013 surgery: date of original surgery was (b)(6) 2013.Hospital medical records (b)(6) 2017 through (b)(6) 2017: patient was originally scheduled to be discharged on (b)(6) 2017.Surgeon chose to extend one additional day.

Brand Name
ARTHREX ECLIPSE HUMERAL HEAD, 49/18
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6431866
Report Number1220246-2017-00094
Device Sequence Number10771797
Product Code KWS
UDI-Device Identifier00888867060067
UDI-Public00888867060067
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2014
Device Catalogue NumberAR-9349-18
Device Lot Number0947018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2017
Initial Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR